MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP713D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown neurosurgery on (b)(6) 2020 and suture was used.During the procedure, the suture was detached from the needle easily during interrupted suturing.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 05/08/2020.Additional h-3 summary: it was reported performance pull off suture needle.An empty winding former, eight used needles of product code vcp713d were received for evaluation, this product code is control release multistrand and each packet contains eight strands.During the visual inspection of eight used needles, the swage and attachment area were noted to be as expected and marks could be observed on the body needles that appear to be by use of a surgical instrument.No suture remnant was observed into the barrel hole.Sutures were not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.Per the sample condition, it could not be determined what may have caused the reported incident.Additional information was requested, and the following was obtained: how many needle/sutures pull offs occurred during this single procedure/one patient? the sales rep reported 1 needle-suture.When did the pull off occur? pre-op or during use on the patient? during use.Please clarify if it is still only one needle/suture pull off occurred during use.The sales rep reported 1 needle-suture.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9929228
Report Number2210968-2020-02666
Device Sequence Number3218380
Product Code GAM
UDI-Device Identifier10705031054998
UDI-Public10705031054998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP713D
Device Catalogue NumberVCP713D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/08/2020
Patient Sequence Number1